Lg Cwd
icon-nav-help
Need Help

Submit your question to our team of health care professionals.

icon-nav-current-questions
Current Question

See what's on the mind of the community right now.

icon-conf-speakers-at-a-glance
Meet the Team

Learn more about our world-renowned team.

icon-nav-archives
DTeam Archives

Review the entire archive according to the date it was posted.

icon-question-mark
September 24, 2003

Daily Care

Question from Nigeria:

I have just been diagnosed with diabetes, and I take 8 units of insulin in the morning and 10 units of insulin at night. However, my blood sugar level is 13.1-17 mg/dl [216-306 mmol/L]. I have also started noticing I get headaches, incessant body temperature, and I feel slight aches in my joints. Why doesn't it want to come down to the normal range? Do I need to take more insulin or what?

Answer:

I believe that the blood sugars have not come down because you are not taking enough insulin. It is common to have to gradually increase the most effective dose. The symptoms you are describing could be as a result of high blood sugars. Please contact your physician and discuss an increase in your insulin dose. Dose changes can be made every five days or so until the sugar comes down.

JTL